Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Tallahassee, FL

January 19, 2001Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 19, 2001, 11:04 AM CST for Geneva County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 19, 2001, 11:04 AM CST (17:04 UTC)
Expired
Jan 19, 2001, 11:45 AM CST
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Geneva County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS52 KTAE 191704
SVRTLH
ALC061-191745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 AM CST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GENEVA COUNTY IN ALABAMA

* UNTIL 1145 AM CST...

* AT 1104 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
  FROM 7 MILES SOUTHWEST OF DALEVILLE TO 2 MILES SOUTHEAST OF
  GENEVA..MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1145 AM CST...  
  GENEVA...
  BLACK...HARTFORD...
  SLOCOMB...
  MALVERN...
  FADETTE...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.

LAT...LON 3119 8585 3100 8588 3101 8549 3120 8550

.END
12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 8:00 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 19, 8:00 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001

PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.

.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
     AND CALHOUN UNTIL 11 AM CST.
     SCA ALL LEGS.

GOULD

In the hours before

Special weather statement, Jan 19, 5:45 AM CST, 5 hours 19 minutes before
ALZ065>069-FLZ007>012-GMZ750-770-191700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 AM EST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR ALL OF SOUTHEAST ALABAMA...AND PARTS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 1100 AM CST (1200 PM EST)
THIS DOES INCLUDE THE CITIES OF PANAMA CITY IN NORTH FLORIDA
AND DOTHAN IN SOUTHEAST ALABAMA.

THIS INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...WASHINGTON...BAY...JACKSON...AND HOLMES
AND THE COASTAL WATERS OFF THE FLORIDA PANHANDLE.

A LOW PRESSURE SYSTEM AND COLD FRONT TO THE WEST WILL DEVELOP
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN THREAT
OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR
TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE
WEATHER TODAY FOR LATER FORECASTS AND UPDATES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE STORMS IN AND CLOSE TO THE WATCH AREA. TO OBTAIN ADDITIONAL
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...SEE OUR
TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TU^NE TO NOAA WEATHER
RADIO.

MCT
Special weather statement, Jan 19, 10:00 AM CST, 1 hour 4 minutes before
GAZ120>131-142>148-155>161-192100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 4 PM EST.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...
BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...
WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.+
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:25 AM CSTTornado WarningTAEGeneva, Houston35 min
Jan 19, 9:36 AM CSTTornado WarningTAEDale, Henry24 min
Jan 19, 11:24 AM CSTSevere Thunderstorm WarningTAEHenry, Houston51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.